Vasovagal Syncope

Vasovagal Syncope, or fainting, occurs when your blood pressure and heart rate fall. In order to minimize this risk, medical professionals should administer vaccines while the patient sits or lies down.

What vaccines cause it?

Vasovagal syncope is linked to nearly every vaccine. Most cases, however, affect adolescents who have received the following vaccinations:

  • Human papillomavirus (HPV)
  • Meningococcal (MCV4, MPSV4, MenB-FHbp, MenB-4C)
  • Pertussis (DTaP, Tdap, DTP, P, DTP-Hib)

Because the vaccines vary, scientists suspect that the process of vaccination may cause vasovagal syncope.

What are the symptoms?

Right before vasovagal syncope, you may feel one or more of the following symptoms:

  • Light-headedness
  • Nausea
  • Paleness
  • Sweating

In some cases, brief tremors and twitchy movements may occur. Though the symptoms are often mild, serious injuries may result due to falling.

When do the symptoms appear?

After vaccination, medical professionals should observe patients for 15 minutes. If fainting does occur, the Centers for Disease Control and Prevention suggests that the medical professional should stay with a patient until they regain consciousness.

We Stand Ready to Help

If vasovagal syncope has caused an injury to you or a loved one, you may be eligible for compensation from the National Vaccine Injury Compensation Program (VICP). Sands Anderson’s dedicated legal team is here to help. Contact us today to receive the complete legal support you deserve.